How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Mandy Your Own Question
Nurse Mandy
Nurse Mandy, Nurse
Category: Health
Satisfied Customers: 498
Experience:  LPN since 2000. Experience in Orthopedics, Dermatology, Cardiology & Ear Nose and Throat
Type Your Health Question Here...
Nurse Mandy is online now
A new question is answered every 9 seconds

What is the best way to wean off of the drug Neurontin (gabapentin).

Resolved Question:

What is the best way to wean off of the drug Neurontin (gabapentin). I have taken it for years to help with my migraines. It really did not seem to help as I had the migraines everyday. I am now at a place where I am no longer have the migraines every day and want to rid my self of medications that I do not need.
Submitted: 4 years ago.
Category: Health
Expert:  Nurse Mandy replied 4 years ago.


My name isXXXXX you for using Just Answer. I am happy to help you with your concern.


Glad to hear you are not having migraines and are able to come off your medication.


You have to slowly wean yourself off of the Neurontin. The best way to do it is cut your current dosage in 1/2 and take that for 3 days, then cut that dose in 1/2 and take 3 days, then go to every other day for 4 days and then stop all together.


If you suddenly just stop taking it, you could have seizures. Other symptoms you may experience while weaning off of the Neurontin is anxiety, sweating, nausea and insomnia.


Of course, you need to discuss this with your prescribing doctor before quiting on your own.


If you have any further questions, please let me know. Good luck. Have a good day.

Nurse Mandy and 4 other Health Specialists are ready to help you